Print ISSN:-2393-9079

Online ISSN:-2393-9087

CODEN : IJPPTK

Current Issue

Year 2020

Volume: 7 , Issue: 1

Article Access statistics

Viewed: 531

Emailed: 0

PDF Downloaded: 174

Indian Journal of Pharmacy and Pharmacology


Steven-Johnson Syndrome following Sodium Valproate Monotherapy


Full Text PDF Share on Facebook Share on Twitter


Author Details : Jitendra Singh, Kamlesh K Gupta, Anju Dinkar, Virendra Atam, Ravi Mishra

Volume : 3, Issue : 4, Year : 2016

Article Page : 227-228


Suggest article by email


Abstract

Steven-Johnson Syndrome (SJS) is a severe, episodic, acute mucocutaneous reaction characterized by blisters and epidermal detachment resulting from epidermal necrosis in the absence of substantial dermal inflammation. We report a case of 64-year old male farmer who developed Stevens-Johnson syndrome following the ingestion of Sodium Valproate monotherapy prescribed for seizure disorder. He was treated with intravenous corticosteroids, antihistamine, antibiotics and supportive therapy. We are presenting this case to highlight the serious adverse effect of commonly prescribed antiepileptic drug, sodium valproate as a monotherapy.

Keywords:
Sodium Valproate, Steven-Johnson Syndrome, Seizure Disorder, Mucocutaneous reaction, Corticosteroid

How to cite : Singh J, Gupta K K, Dinkar A, Atam V, Mishra R, Steven-Johnson Syndrome following Sodium Valproate Monotherapy. Indian J Pharm Pharmacol 2016;3(4):227-228

Copyright © 2016 by author(s) and Indian J Pharm Pharmacol. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC-BY-NC 4.0) (creativecommons.org)